Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: STOP using antidepressants as an excuse !!! janejj

Posted by Pamela Lynn on December 14, 2001, at 17:35:28

In reply to STOP using antidepressants as an excuse !!!, posted by janejj on December 14, 2001, at 16:48:28

Wow, not that is a bit harsh!!! Some AD's MOST CERTAINLY do something in the brain that can trigger eating or not eating more...I think that was a very unfounded statement for you to make.

BTW, I am on Effexor and have been for sometime...no weight gain either way.

P.L.

> Hi,
>
> People should stop using AD's as an excuse for their weight gain. Alot of people put on weight because they start eating properly. I lost weight because I comfort eat. Whether or not you are on an AD you are bound to naturally put on weight as you get older. It just happens deal with it and stop using effexor or whatever as an excuse.
>
> regards J
>
> > > Initially I lost weight on Effexor without trying, but in the long term I've gained 20 pounds on it. Sure, some of it may be due to getting a little older and the metabolism isn't what it used to be, but I weigh more now than I ever have in my life!
> > >
> > > Someone posted a quote from a report a while ago that basically said that the first 4-6 months on Effexor can cause weight loss, but the weight gain starts in month 7 or 8. This is exactly what happened to me 6 years ago when I went on it.
> > >
> > > girlie
> > >
> >
> > ++++++++++++++++++++++++++++++++++++++++++++++++++
> >
> > girlie:
> >
> > I think you've summed it up here. I believe there is increasing evidence that SSRIs, and drugs that incorporate that fuction (such as SNRIs) end up in weight gain in the long run. This may be a few years down the road, but it eventually happens. My doctor even finally admitted it. He calls it "creeping, insidious weight gain." There may be people who take these drugs forever and never gain weight, but the bulk of the posts I see on this board regarding weight loss is short term (< 1 year). If Cam comes back in 6 months and is still on Effexor and has not gained weight -- I would be very heartened.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Pamela Lynn thread:86818
URL: http://www.dr-bob.org/babble/20011213/msgs/86931.html